Texas, 2007

Hail in Texas, May 8, 2007

May 8, 2007 · NWS SHV · 3 events in 3 counties and zones

Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northeast Louisiana during the afternoon and evening hours on May 8th. and northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northeast Louisiana during the afternoon and evening hours on May 8th. With a very unstable atmosphere in place...a few storms became severe and the storms propagated westward across southwest Arkansas...northwest Louisiana...and northeast Texas. The storms produced strong and damaging wind gusts...along with large hail and frequent cloud to ground lightning. A few of the storms also produced locally heavy rainfall due to their slow movement.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 1:08 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, May 8, 1:08 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAY 8 2007

.DISCUSSION...
NO MAJOR CHANGES TO WHAT WE/VE BEEN DISCUSSING FOR SEVERAL DAYS.
CLOSED LOWS OVER THE SOUTHERN ROCKIES AND OFF THE SE COAST WITH A
NARROW RIDGE BETWEEN...OVER OUR CWA. SCATTERED AFTERNOON
CONVECTION EXPECTED MOST OF THE WEEK AS THE RIDGE IS BECOMING
SOMEWHAT DIRTY. THE CLOSED LOW OVER THE ROCKIES WILL EVENTUALLY
WEAKEN A LITTLE AND MOVE EAST...AND MODELS STILL HAVE IT OVER THE
ARKLATEX AROUND FRIDAY. POSITION OF THE LOW LATE WEEK WILL HELP
DETERMINE HOW MUCH OR LITTLE PRECIP WE WILL GET. GFS CURRENTLY HAS
LOW MOVING SE INTO THE NORTHERN GULF...WITH OUR AREA ON THE WET
NORTHERN SIDE...WE WILL SEE HOW THAT SHAPES UP. A MORE NORTHERLY
TRACK FOR THAT LOW WILL RESULT IN LESS PRECIP. POPS IN THE CHANCE
CATEGORY MOST DAYTIME PERIODS. /17/

&&

.AVIATION...
UPPER LOW OVER THE SOUTHWEST U.S. WILL CONTINUE TO GIVE US A CHANCE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND WEDNESDAY AFTERNOON.
LOW CLOUDS MAY RETURN LATE TONIGHT AND EARLY WEDNESDAY OVER EAST AND
NORTHEAST TEXAS AGAIN...PRODUCING MVFR CEILINGS DURING THE MORNING.
CONDITIONS WILL RETURN TO VFR BY EARLY AFTERNOON. WINDS WILL STAY
LIGHT AND NOT BE A FACTOR TO AVIATION...EXCEPT IN THE VICINITY OF
THUNDERSTORMS...WHERE GUSTY WINDS CAN OCCUR. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  86  67  83 /  20  40  20  40
MLU  66  86  64  84 /  20  40  20  50
DEQ  63  83  62  81 /  20  50  20  50
TXK  66  84  65  82 /  20  40  20  50
ELD  64  86  63  84 /  20  40  20  50
TYR  67  85  64  82 /  20  40  20  40
GGG  67  85  64  83 /  20  40  20  40
LFK  66  87  64  84 /  20  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/03
Hazardous weather outlook, May 8, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE REGION. WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION BY THURSDAY
INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WITH THE AID OF HEATING DURING THE AFTERNOON AND EVENING HOURS WITH
THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION BY
LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

17

The radar

The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cass

When
May 8, 2:45 PM CST
Where
Cass County, Atlanta
Measured
0.75 in hail
Reported by
Public
Coordinates
33.120, -94.130

Hail reported along Hwy 59.

Hail, Bowie

When
May 8, 4:50 PM CST
Where
Bowie County, De Kalb
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.500, -94.620

Hail, Angelina

When
May 8, 7:27 PM CST to 7:29 PM CST
Where
Angelina County, Lufkin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.350, -94.730

Hail lasted for two minutes on the south side of town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27175, 27176, 27177.